Mississippi, 2004

Damaging Wind in Mississippi, June 19, 2004

June 19, 2004 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 19, 3:00 AM CST, 10 hours 36 minutes earlier.

Area forecast discussion, Jun 19, 3:00 AM CST, 10 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
400 AM CDT SAT JUN 19 2004

.DISCUSSION...
LATEST UPPER AIR CHARTS REVEALED A FLATTEN ANTICYCLONIC CIRCULATION
OVER WESTERN LOUISIANA AND SOUTHEAST TEXAS. LIX SOUNDING AT 00Z SAT
SHOWED LIGHT NORTHWEST WINDS FROM 800MB TO 500MB AND MODERATE
SOUTHEAST WINDS FROM 400MB TO 200 MB. SURFACE ANALYSIS SHOWED A
FRONTAL BOUNDARY FROM THE OHIO VALLEY TO OKLAHOMA TO THE TEXAS
PANHANDLE AND A 1031MB HIGH OVER SOUTH DAKOTA. POOLING MOISTURE WAS
NOTED SOUTH OF FRONT OVER NORTH TEXAS. PRECIPITABLE WATER VALUES
WERE SLIGHTLY ABOVE 2 INCHES OVER NORTH TEXAS AND 1.8 TO 2 INCHES
EAST OF MISSISSIPPI RIVER. IN ADDITION...A 1020MB HIGH WAS NOTED
OVER NORTHWEST GULF WITH A 1 TO 2 MB DIFFERENCE FROM THE NORTHWEST
GULF TO SOUTHERN GEORGIA.

SHORT RANGE MODELS AGREE WITH THE HIGH AT 5H REMAINING WEST OF THE
FORECAST AREA. THIS WILL ALLOW THE DENSITY OF THE HIGH TO PUSH THE
FRONT SOUTH INTO SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA
TONIGHT. LIGHT NORTHWEST FLOW IN THE LOWER AND MID LEVELS WILL
PROMOTE LATE AFTERNOON AND EVENING THUNDERSTORMS. COMPRESSIONAL
HEATING AHEAD OF FRONT WILL ALLOW TEMPS TO RISE INTO THE LOWER 90S
AREA WIDE. THE SURFACE HIGH OVER THE DAKOTAS IS EXPECTED TO PUSH
EAST ACROSS THE MID MISSISSIPPI VALLEY AS A TROUGH DEVELOPS OVER
CENTRAL AND SOUTHERN PLAINS. AS A RESULT...THE FRONTAL BOUNDARY WILL
PULL NORTH SUNDAY WITH SOUTHERLY RETURNING SUNDAY AFTERNOON. AT
5H...GFS SHOWED A SHORT WAVE WILL APPROACH THE FORECAST AREA SUNDAY
NIGHT INTO MONDAY AND ANOTHER PASSING TO THE NORTH EARLY WEDNESDAY.
WILL HEDGE POPS SLIGHT HIGHER FOR NORTH ZONES MONDAY.
OTHERWISE...NEAR NORMAL POPS. TEMPS SHOULD DECREASE SLIGHTLY AS 1000
TO 500MB THICKNESS VALUES DECREASE FROM 5780M TODAY TO 5740M MONDAY
THROUGH FRIDAY.

&&

PRELIMINARY POINT NUMBERS...
MCB 93 73 91 72 / 50 30 40 20
BTR 94 74 91 73 / 50 30 40 20
MSY 93 77 92 77 / 40 30 40 20
GPT 92 73 91 75 / 40 30 40 20
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.
&&

18
Hazardous weather outlook, Jun 19, 10:20 AM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1120 AM CDT SAT JUN 19 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-200100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1120 AM CDT SAT JUN 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

.HEAT STRESS...
THE COMBINATION OF TEMPERATURES WARMING INTO THE LOWER 90S COMBINED
WITH HIGH HUMIDITY LEVELS WILL PUSH AFTERNOON HEAT INDICES TO AROUND
105 DEGREES. A FEW HIGHLY URBANIZED LOCATIONS IN NEW ORLEANS...BATON
ROUGE AND GULFPORT-BILOXI MAY SEE HEAT INDICES AS HIGH AS 110
DEGREES THIS AFTERNOON. PERSONS SHOULD AVOID PROLONGED EXPOSURE TO
THE SUN AND DRINK PLENTY OF WATER.

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS NEAR THE SOUTHEAST LOUISIANA COAST AND
COASTAL WATERS WILL CONTINUE TO MOVE SLOWLY SOUTH AND SOUTHWEST
THROUGH EARLY THIS AFTERNOON. ADDITIONAL SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI. THE STORMS ARE NOT EXPECTED TO REACH
SEVERE THRESHOLDS...ALTHOUGH A FEW OF THE STRONGER STORMS MAY CONTAIN
HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...
WIND GUSTS TO 35 TO 45 MPH...AND FREQUENT LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE REMAINS A CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY DURING
THE AFTERNOON HOURS THROUGH FRIDAY. WHILE ORGANIZED SEVERE STORMS
ARE NOT EXPECTED...A FEW STRONG STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

22

The radar

The Mobile radar (KMOB), 87 km away, was scanning. The volume nearest the first event began at 19:38 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
June 19, 1:36 PM CST
Where
Harrison County, Gulfport
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.383, -89.083

Street lights were blown down in Gulfport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407192.